Posted by JANNBEAU on May 14, 2002, at 14:25:52
In reply to Re: Fitness and effexor, posted by johnlund on May 13, 2002, at 21:34:55
> > Just a comment: It's very interesting how we become distrustful of pharmaceutical companies when we know how they operate, isn't it! I did clinical research and development for several years and that experience really made me paranoid about pharmaceuticals, if I wasn't already that way!
I don't have any info on the exercise question or fitness, since I am "allergic" to those things!!
I think I've been depressed for about 8 years now
> > and just started getting help on Friday. I was
> > put on effexor xr after my first visit, and that
> > kind of freaked me out. I hate drugs (even asprin)
> > because I make drugs, I'm a pharmaceutical
> > biochemist. Reading all these posts is crazy.
> > Although my personal and social life is a disaster,
> > I am extremely active in many sports like cycling
> > and skiing. Probably the only things that have
> > kept me sane all these years. Has anyone experienced
> > a loss of fitness (ie cardio, muscle strength,
> > endurance, etc) on this drug? I already have the
> > headaches and stomach knot, but I do feel a little
> > different. I hesitate to say better....
> I have been on Effexor XR 150mg for over two years now. I have always been active in sports, and I find that Effexor has only one major impact on my sports activity. I find I sweat more and also earlier than before I was on Effexor. I have also gained a little weight. Probably because my appetite has returned. However, I am able to control it with excercise and diet. My blood pressure is pretty normal, but I believe that it would go up if I didn't excercise. I work out once a day for about a hour. I do some push-ups, sit-ups, ride a stationary bike for 15 minutes, and run on a tread-mill type device for 30 minutes. I am ringing wet when I finish, and I have to drink about 16oz of water. However, I do not feel this is a problem. I am 53 years old, and would probably not be among the living, or at best not been out in open society if Effexor had not come along.